In my experience with SSRIs, when you start/stop/adjust the dosage it will actually increase your anxiety a little more. First of all, many people are already nervous about taking them and will focus on any and every symptom and second, it can take a little while for the body to adjust to the medication. For me, it took about a month or so to actually 'kick in.' Don't increase dosage on your own; follow your doctors instructions. Quite often, a doctor will prescribe a benzo like ativan or xanax for short term use while you start a medication like Lexapro. I am a big proponent of medications like these as long as they are not abused and they are used in conjunction with talk therapy whenever possible....keep us posted!
I agree with cj29. I have been on Lexapro 10mg for about 4 months. I was given a very small does of Xanax to start with it. This really helped. Definately work with your Doctor and take the medicine only as he or she prescribes.
give it amonth.. its just working good now in me 4 weeks now.. feel much better
I just saw your comment which gives me some hope - I started 5 mg around 9 Feb, upped to 10 mg around 20 feb, up to 15 mg 11 March and 20 mg 6 April (10 days ago). I am reading you may need to wait a few weeks for improvement each time you increase the dose? I have seen improvement in depression but still have anxiety episodes. I also don't feel "normal" yet - so I have improvement but only say 50%. Should I continue a bit longer with the 20 mg. Doc added low dose 10 mg nortriptylene which I started last night and slept better.
Hello, I was taking 5MG of Lexapro for anxiety and had ups and downs so my doctor decided to increase the dosage to 10mg. The first day after increase I didn't feel the best but then I had about a week of feeling great! Now the last 5 days I haven't been feeling the best, slowly getting better each day. Been on 10MG for 2 weeks and 3 days. Does anyone know when you increase your dosage does the clock restart for the 4-6 weeks for the side effects? Please any advise on this would be very helpful! Thanks.